Alert archive / Iowa / Tornado Warnings in 2024

Tornado Warning 66, NWS Des Moines, IA

May 24, 20246 counties in Iowa

NWS Des Moines, IA issued this tornado warning at May 24, 2024, 5:04 AM CDT for 6 counties in Iowa. It was in force for 41 min. 20 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2024, 5:04 AM CDT (10:04 UTC)
Expired
May 24, 2024, 5:45 AM CDT
In force
41 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Observed
Hail
0.75 in

Counties Jasper County, IA, Mahaska County, IA, Marion County, IA, Polk County, IA, Poweshiek County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 48 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 5:04 AM CDTTSTM WND DMG1 Wsw Ackworth, IAEmergency manager reported power lines down. Highway 92 blocked with a large tree in the highway. Time and location estimated from radar.
May 24, 5:04 AM CDTTSTM WND DMG1 Wsw Ackworth, IAEmergency manager reported power lines down. Highway 92 blocked with a large tree in the highway. Time and location estimated from radar.
May 24, 5:04 AM CDTHAIL 11 Nw Sandyville, IASubmitted photo of quarter sized hail near Sandyville.
May 24, 5:04 AM CDTHAIL 11 Nw Sandyville, IASubmitted photo of quarter sized hail near Sandyville.
May 24, 5:15 AM CDTTSTM WND DMGPleasantville, IADelayed social media report of a large tree down in Pleasantville. Time estimated by radar.
May 24, 5:15 AM CDTTSTM WND DMGPleasantville, IADelayed social media report of a large tree down in Pleasantville. Time estimated by radar.
May 24, 5:22 AM CDTHAIL 1.5Prairie City, IAPing pong hail briefly fell followed by winds. Time estimated with radar.
May 24, 5:22 AM CDTHAIL 1.5Prairie City, IAPing pong hail briefly fell followed by winds. Time estimated with radar.
May 24, 5:26 AM CDTTSTM WND DMGPrairie City, IAPowerlines and trees down. Campers flipped. Time estimated with radar.
May 24, 5:26 AM CDTTSTM WND DMGPrairie City, IAPowerlines and trees down. Campers flipped. Time estimated with radar.
May 24, 5:30 AM CDTTSTM WND GST 642 Se Newton, IAPeak wind at the Newton Airport.
May 24, 5:30 AM CDTTSTM WND GST 642 Se Newton, IAPeak wind at the Newton Airport.
May 24, 5:30 AM CDTTSTM WND GST 841 Sse Newton, IAStorm chaser measured an 84 mph gust with a hand held anemometer. Also observed power flashes and trees down. Time estimated.
May 24, 5:30 AM CDTTSTM WND GST 841 Sse Newton, IAStorm chaser measured an 84 mph gust with a hand held anemometer. Also observed power flashes and trees down. Time estimated.
May 24, 5:35 AM CDTTSTM WND DMG5 Ne Lake Red Rock, IADelayed social media report of a large tree down near Otley. Time estimated by radar.
May 24, 5:35 AM CDTTSTM WND DMG5 Ne Lake Red Rock, IADelayed social media report of a large tree down near Otley. Time estimated by radar.
May 24, 5:44 AM CDTTSTM WND GST 75Prairie City, IA1.25 hail. 1-2 feet diameter trees toppled on garages and homes.
May 24, 5:44 AM CDTTSTM WND GST 75Prairie City, IA1.25 hail. 1-2 feet diameter trees toppled on garages and homes.
May 24, 5:45 AM CDTTSTM WND DMGNewton, IASocial media report of tree partially down.
May 24, 5:45 AM CDTTSTM WND DMGNewton, IASocial media report of tree partially down.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 2:44 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2024-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2024-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2523 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

390 
WFUS53 KDMX 241004
TORDMX
IAC099-123-125-153-157-181-241045-
/O.NEW.KDMX.TO.W.0066.240524T1004Z-240524T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Des Moines IA
504 AM CDT Fri May 24 2024

The National Weather Service in Des Moines  has issued a

* Tornado Warning for...
  Southwestern Poweshiek County in central Iowa...
  Southeastern Polk County in central Iowa...
  Northern Marion County in south central Iowa...
  Northwestern Mahaska County in south central Iowa...
  Southern Jasper County in central Iowa...
  Northeastern Warren County in south central Iowa...

* Until 545 AM CDT.

* At 504 AM CDT, a tornado producing storm was located near Ackworth,
  or 6 miles northeast of Indianola, moving northeast at 40 mph.

  HAZARD...Damaging tornado.

  SOURCE...Radar confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic storm will be near...
  Hartford and Swan around 510 AM CDT.
  Runnells around 515 AM CDT.
  Monroe around 525 AM CDT.
  Reasnor around 535 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Prairie City Krohn Airport, Sandyville, Swan, Elk Rock State Park,
Ackworth, Reasnor, Hartford, Runnells, Sully, and Newton Municipal
Airport.

This includes Interstate 80 between mile markers 163 and 173.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4133 9351 4149 9359 4174 9295 4147 9272
TIME...MOT...LOC 1004Z 242DEG 34KT 4141 9346 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

REV
2 follow-up statements
680 
WWUS53 KDMX 241017
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
517 AM CDT Fri May 24 2024

IAC099-123-125-153-157-181-241045-
/O.CON.KDMX.TO.W.0066.000000T0000Z-240524T1045Z/
Poweshiek IA-Polk IA-Marion IA-Mahaska IA-Jasper IA-Warren IA-
517 AM CDT Fri May 24 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
SOUTHWESTERN POWESHIEK...SOUTHEASTERN POLK...NORTHERN MARION...
NORTHWESTERN MAHASKA...SOUTHERN JASPER AND NORTHEASTERN WARREN
COUNTIES...

At 517 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Swan, or 12 miles southeast of Pleasant Hill, moving
northeast at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Swan around 520 AM CDT.
  Monroe around 530 AM CDT.
  Reasnor around 535 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Prairie City Krohn Airport, Swan, Elk Rock State Park, Reasnor,
Runnells, Sully, and Newton Municipal Airport.

This includes Interstate 80 between mile markers 163 and 173.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 4137 9331 4155 9343 4174 9295 4147 9272
TIME...MOT...LOC 1017Z 242DEG 34KT 4147 9331 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

REV
731 
WWUS53 KDMX 241027
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
527 AM CDT Fri May 24 2024

IAC153-181-241037-
/O.CAN.KDMX.TO.W.0066.000000T0000Z-240524T1045Z/
Polk IA-Warren IA-
527 AM CDT Fri May 24 2024

...THE TORNADO WARNING FOR SOUTHEASTERN POLK AND NORTHEASTERN WARREN
COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
central and south central Iowa.

LAT...LON 4140 9314 4160 9328 4174 9295 4147 9272
TIME...MOT...LOC 1027Z 242DEG 34KT 4152 9320 

$$

IAC099-123-125-157-241045-
/O.CON.KDMX.TO.W.0066.000000T0000Z-240524T1045Z/
Poweshiek IA-Marion IA-Mahaska IA-Jasper IA-
527 AM CDT Fri May 24 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
SOUTHWESTERN POWESHIEK...NORTHEASTERN MARION...NORTHWESTERN MAHASKA
AND SOUTHERN JASPER COUNTIES...

At 527 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Monroe, or 14 miles north of Knoxville, moving
northeast at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Monroe around 530 AM CDT.
  Reasnor around 535 AM CDT.

Other locations impacted by this tornadic thunderstorm include Elk
Rock State Park, Reasnor, Sully, Newton Municipal Airport, and
Prairie City Krohn Airport.

This includes Interstate 80 between mile markers 164 and 173.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 4140 9314 4160 9328 4174 9295 4147 9272
TIME...MOT...LOC 1027Z 242DEG 34KT 4152 9320 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

REV

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at May 24, 2:47 AM CDT, 2 hours 17 minutes earlier. Its key messages:

  • Severe storms expected this morning with the primary risks being damaging winds, large hail and a few tornadoes
  • Heavy rainfall in a short period of time may lead to flash flooding with the storms this morning.
  • More chances for strong to severe storms into Saturday night/early Sunday along with heavy rainfall.
Area forecast discussion, May 24, 2:47 AM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
247 AM CDT Fri May 24 2024

.KEY MESSAGES...

- Severe storms expected this morning with the primary risks
  being damaging winds, large hail and a few tornadoes

- Heavy rainfall in a short period of time may lead to flash
  flooding with the storms this morning.

- More chances for strong to severe storms into Saturday
  night/early Sunday along with heavy rainfall.

&&

.DISCUSSION...
Issued at 247 AM CDT Fri May 24 2024

Impressive warm advection and moisture transport northward into the
state early this morning on a rather intense low level jet.  This is
allowing rather rapid destabilization across much of the forecast
area with MUCAPES rising an impressive 2000 J/KG across western
Iowa.  Convection in Nebraska has continued to organize over the
past few hours with a QLCS now moving through eastern Nebraska. CAM
output indicates the convection moves eastward into Iowa along the
instability gradient with the line accelerating into the state.
Damaging winds are expected with the surging bowing segments with
gusts of 60kts+ possible.  The 0-3km shear vector is 30-35kts and
generally perpendicular to the line, therefore embedded QLCS
tornadoes will be possible as well.  The line is expected to
traverse the forecast area with 4-5 hours with the bulk of the
severe activity done by 8 to 9 am this morning.  However, the
boundary remains farther west with redevelopment expected near the
boundary given the strong forcing from the nearby upper system. This
convection is expected to persist ahead of the boundary into the
early afternoon but ends with the passage of the front.  Some
concerns for excessive rainfall also exists given our recent wetness
and will be monitoring closely for any necessary headlines.
Ohterwise, breezy west winds are forecast on the backside of the
boundary with increasing subsidence and decent mixing.

The departure of the system to the east by this evening leaves high
pressure across the state.  Winds decouple quickly this evening with
light and variable winds overnight and clear skies.  However, warm
advection renews in western Iowa after midnight with increasing
southwest flow aloft ahead of the next system passing through the
intermountain west.  Temperatures in the west are likely to become
steady overnight as the winds become light southerly on the backside
of the high.  The warm advection persists through Saturday with
clouds increasing.  However, the big surge in theta-e advection
arrives Saturday evening as the shortwave passes through the Plains
and forcing intensifies.  A low level jet intensifies to 50kts+
across KS/MO pointing into Iowa.  Convection is expected to develop
and spread into southern and central Iowa on Saturday evening with
additional threat of heavy rainfall and some severe storms as well.

Into later periods, shortwaves dropping southeast into the region
into the early portion of the week bring additional chances of
precipitation along with keeping temperatures at or below normal
into the start of the week.  Upper ridging slides into the central
United States toward the middle and later half of the work week with
warming temperatures and possibly a brief break from the wet
weather.

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1240 AM CDT Fri May 24 2024

Showers and thunderstorms are expected overnight into Friday
morning with MVFR to locally IFR conditions in and around
thunderstorms. Locally strong winds are also expected with the
storms as well with fast movement to the east. The convection is
expected to continue ahead of front in the morning with the
precipitation ending by afternoon as a front pushes through the
state. Strong west winds are expected on Friday afternoon in the
wake of the front before rapidly decoupling on Friday evening
becoming light by the end of the period.

&&

.HYDROLOGY...
Issued at 247 AM CDT Fri May 24 2024

Both short-term (flash flooding) and longer-term (river flooding)
hydro concerns will continue over the next few days due to the
combination of current hydrologic conditions and QPF.

The evolving QLCS is likely to bring heavy rainfall to portions
of central Iowa this morning with a quick shot of precipitation
as the system passes through the area. However, convection prior
and then redevelopment along the boundary into the morning and
early afternoon may lead to flash flooding. Current 1 hour
guidance is generally from 1.3"-2.0" across much of central and
northern Iowa and have included much of the particularly wet
areas within the watch.

River flooding is more of a concern especially regarding how the
forecast rainfall will affect already high river levels. River
flooding continues or is forecast across portions of the Cedar,
Iowa, Skunk, Des Moines and Raccoon River basins as well as their
tributaries. Moderate flooding is occurring along portions of the
Iowa River as well as Black Hawk Creek in northeast. The latest
river forecasts updated this morning take into account 24 hrs of QPF
ending Friday morning. Additional QPF is in the forecast beyond
Friday morning. Looking beyond 24 hrs using our QPF ensemble
hydrographs and Hydrologic Ensemble Forecast System (HEFS), the most
likely scenario in most places is that the rain over the next
several days will slow the fall of area rivers and possibly result
in secondary crests. Those secondary crests would be lower than the
levels we are presently seeing except for portions of the Iowa River
and the South Skunk River across the eastern CWA where a long, broad
crest is expected. That is due mainly to the timing of crests
working their way down both rivers combined with runoff from future
rainfall. Along both rivers the broad crests may extend well into
the Memorial Day weekend before the river levels begin falling.

In the Des Moines area as well as the Eddyville/Ottumwa areas, river
levels on the Des Moines River are affected heavily by the
Saylorville and Lake Red Rock reservoirs operated by the U.S. Army
Corps of Engineers (USACE). Coordination with the USACE indicates
they plan to adjust (minimize) outflows from the reservoirs to try
to minimize flooding issues downstream. Having said that, minimizing
outflows will result in building pool elevations more quickly on the
lakes. As a result, we will see decent rises on both Saylorville and
Lake Red Rock again. The rises on Saylorville will likely be similar
to what we saw in the last event but they will be higher on Lake Red
Rock. In the last event Lake Red Rock crested around 747 ft but with
this event it is expected to go to around 754-755 ft. Those
forecasts may change going forward due to the actual rainfall
amounts.

If the rainfall comes in higher than forecast then we would see
long, broad crests at more locations in our CWA and higher secondary
crests. We will continue monitoring.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 1 PM CDT this afternoon for IAZ005-015>017-
023>028-033>039-044>050-057>062-070>075.

&&

DISCUSSION...Cogil
AVIATION...Cogil
HYDROLOGY...Zogg/Cogil
Hazardous weather outlook, May 24, 1:50 AM CDT, 3 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
150 AM CDT Fri May 24 2024

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-250700-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
150 AM CDT Fri May 24 2024

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and Tonight

Widespread thunderstorm will continue over the region early today.
An enhanced risk of severe storms continues to central Iowa early
this morning with a surrounding slight risk across eastern Iowa.

This afternoon the focus for some severe storms will shift into
eastern Iowa. Large hail, damaging thunderstorm winds, and a few
tornadoes are possible. Locally heavy rainfall from a few of the
storms may lead to localized renewed ponding of water or local
runoff and a small risk of flash flooding early today.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Other chances for storms are in the forecast for Saturday night
into Sunday and Monday. There is a small risk of strong to severe
storms Saturday night into Sunday morning over the south. Some
lingering showers and thunderstorms will be possible into Monday
and again by late Wednesday into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed briefly early this morning and possibly
again later Saturday night into early Sunday.

REV

In the hours before

Local storm report, May 24, 4:02 AM CDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
402 AM CDT Fri May 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 AM     Hail             8 E New Virginia        41.21N 93.58W
05/24/2024  M0.75 Inch       Warren             IA   Public

            Report from mPING: Dime (0.75 in.).

&&

Ansorge
Local storm report, May 24, 4:10 AM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
410 AM CDT Fri May 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     Tstm Wnd Gst     2 S Willey              41.95N 94.82W
05/24/2024  M63 MPH          Carroll            IA   Public

            PWS KIACARRO39.

&&

Ansorge
Local storm report, May 24, 4:22 AM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
422 AM CDT Fri May 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 AM     Tstm Wnd Gst     Greenfield              41.30N 94.45W
05/24/2024  E75 MPH          Adair              IA   Emergency Mngr

            70 to 75 mph gusts along with dime-sized
            hail.

&&

CAH
Local storm report, May 24, 4:33 AM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
433 AM CDT Fri May 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 AM     Tstm Wnd Gst     3 WSW Perry             41.83N 94.16W
05/24/2024  M63 MPH          Dallas             IA   AWOS

            Peak wind at Perry Airport.

&&

Fowle
Local storm report, May 24, 4:48 AM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
448 AM CDT Fri May 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     Tstm Wnd Dmg     Rockwell City           42.40N 94.63W
05/24/2024                   Calhoun            IA   Public

            Semi blown over and trees down near Rockwell
            City.

&&

Fowle
Local storm report, May 24, 5:04 AM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
504 AM CDT Fri May 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 AM     Tstm Wnd Gst     Johnston                41.67N 93.73W
05/24/2024  M58 MPH          Polk               IA   Public

            Personal weather station.

&&

Fowle

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 1:59 AM CDTSpecial Weather StatementDMXCalhoun31 min
May 24, 2:25 AM CDTFlood WatchDMXAdair, Audubon, Black Hawk, Boone, Bremer, Butler and 30 more14 hr
May 24, 2:31 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Monroe, Wapello59 min
May 24, 2:55 AM CDTSpecial Weather StatementDMXClarke, Decatur, Lucas, Monroe, Wayne50 min
May 24, 3:07 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXAdair, Adams, Audubon, Calhoun, Carroll, Cass and 6 more53 min
May 24, 3:18 AM CDTTornado WarningDMXAdair, Adams, Cass42 min
May 24, 3:25 AM CDTTornado WarningDMXAudubon, Carroll, Crawford, Guthrie25 min
May 24, 3:26 AM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Wayne49 min
May 24, 3:37 AM CDTTornado WarningDMXDecatur, Lucas, Wayne23 min
May 24, 3:42 AM CDTTornado WarningDMXAudubon, Cass, Greene, Guthrie33 min
May 24, 3:44 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXClarke, Lucas, Marion, Warren46 min
May 24, 3:46 AM CDTSevere Thunderstorm WarningDMXWapello8 min
May 24, 3:56 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Audubon, Boone, Calhoun, Carroll and 12 more49 min
May 24, 4:00 AM CDTTornado WarningDMXLucas, Monroe, Wayne30 min
May 24, 4:00 AM CDTTornado WarningDMXCass, Dallas, Guthrie30 min
May 24, 4:10 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXLucas, Marion, Monroe, Wayne50 min
May 24, 4:14 AM CDTTornado WarningDMXBoone, Dallas, Greene, Guthrie31 min
May 24, 4:18 AM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto, Pocahontas42 min
May 24, 4:18 AM CDTTornado WarningDMXAdair, Dallas, Madison27 min
May 24, 4:21 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXAdair, Clarke, Lucas, Madison, Union, Warren39 min
May 24, 4:28 AM CDTTornado WarningDMXBoone, Dallas, Greene, Guthrie, Polk32 min
May 24, 4:35 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer40 min
May 24, 4:40 AM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Dallas, Greene, Hamilton, Hardin and 8 more50 min
May 24, 4:41 AM CDTTornado WarningDMXBoone, Dallas, Polk, Story34 min
May 24, 4:46 AM CDTTornado WarningDMXBoone, Dallas, Polk, Story44 min
May 24, 4:51 AM CDTSevere Thunderstorm WarningDMXEmmet, Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas and 3 more39 min
May 24, 4:56 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXClarke, Jasper, Lucas, Mahaska, Marion, Monroe and 2 more49 min
May 24, 4:59 AM CDTSevere Thunderstorm WarningDMXLucas, Mahaska, Marion, Monroe46 min
May 24, 5:04 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXBlack Hawk, Bremer56 min
May 24, 5:09 AM CDTTornado WarningDMXHardin, Marshall, Story36 min
May 24, 5:15 AM CDTTornado WarningDMXJasper, Marshall, Polk, Story23 min
May 24, 5:18 AM CDTSevere Thunderstorm WarningDMXButler, Franklin, Grundy, Hamilton, Hardin, Jasper and 6 more57 min
May 24, 5:19 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Winnebago and 2 more56 min
May 24, 5:31 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXJasper, Lucas, Mahaska, Marion, Monroe, Poweshiek and 1 more59 min
May 24, 5:32 AM CDTTornado WarningDMXJasper, Mahaska, Marion, Poweshiek43 min
May 24, 5:57 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 4 more50 min
May 24, 6:00 AM CDTTornado WarningDMXMahaska, Poweshiek20 min
May 24, 6:07 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXCerro Gordo, Worth23 min
May 24, 7:42 AM CDTSpecial Weather StatementDMXDecatur, Lucas, Mahaska, Monroe, Wayne93 min
May 24, 11:00 AM CDTRiver Flood WarningDMXPolk24 hr
May 24, 11:00 AM CDTRiver Flood WarningDMXHumboldt62 hr

Nearby

Tornado Warnings in Iowa, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.